MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326310
Medical Device Problem Codes Dull, Blunt (2407); Difficult to Advance (2920)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that clinicians in the field have noted that this needle appeared to be dull.The nurses found difficulty piercing the skin with the needle.It was also noted that the patient felt discomfort and that the needle would not advance into the vein.Pressure was applied to the site to stop any bleeding after piercing the skin.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
One jelco® viavalve® safety iv catheter, an unused sample from the reported lot, was returned for evaluation.Device history records for the lot were evaluated.The customer's reported problem was "dull needle".A review of the quality inspection process was reviewed and considered adequate and correct.Based on the evaluation of the returned sample, there was no evidence of any manufacturing nonconformance.This investigation did not confirm that the product failed to meet the expected performance.

Brand Name
JELCO® VIAVALVE® SAFETY IV CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7334432
Report Number3012307300-2018-00574
Device Sequence Number915452
Product Code FOZ
UDI-Device Identifier15019517078404
UDI-Public15019517078404
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date07/01/2019
Device Catalogue Number326310
Device Lot Number3386509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1